Alert archive / New Jersey / Special Marine Warnings in 2009
Special Marine Warning 29, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special marine warning at Jun 9, 2009, 9:21 AM EDT. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2009, 9:21 AM EDT (13:21 UTC)
- Expired
- Jun 9, 2009, 10:15 AM EDT
- In force
- 54 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Jun 9, 9:08 AM EDT, 13 minutes earlier.
Area forecast discussion, Jun 9, 9:08 AM EDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 908 AM EDT TUE JUN 9 2009 .SYNOPSIS... A FRONTAL BOUNDARY WILL REMAIN ACROSS OUR REGION TODAY INTO WEDNESDAY. THIS FRONT SHOULD LIFT NORTHWARD AS A WARM FRONT LATER WEDNESDAY INTO THURSDAY AS LOW PRESSURE NEARS OUR REGION. THIS LOW WILL CROSS THE AREA THURSDAY INTO FRIDAY, WITH AN ASSOCIATED COLD FRONT FINALLY SWINGING THROUGH OUR REGION FRIDAY MORNING. HIGH PRESSURE IS THEN FORECAST TO GRADUALLY BUILD TOWARD OUR REGION SATURDAY AND SUNDAY. && .NEAR TERM /THROUGH TONIGHT/... THE DENSE FOG ADVISORY WAS ALLOWED TO EXPIRE AT 9 AM EDT AND WE HAVE UPDATED ALL PUBLIC PRODUCTS TO REFLECT THIS. VERY EARLY ON, THE NAM HAD BOTH THE INSTABILITY TO THE WEST AND THE MARINE FLOW COMING IN OFF THE OCEAN TO THE EAST, AND WE STARTED BY FAVORING THAT MODEL, WHICH IS TO SAY WE DID NOT LIFT THE WARM FRONT THROUGH THE ENTIRE AREA. THE NAM ALSO WAS SUPPORTING SPCS DEPICITION OF A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR TODAY OVER ABOUT THE WESTERN HALF OF OUR AREA. THERE WAS AN APPROACHING UPPER JETLET, AN APPROACHING SHORT WAVE THIS MORNING WITH PERHAPS ANOTHER WEAKER ONE LATER THIS AFTERNOON, SOME VERY GOOD CAPES AS ONE MOVED WEST /INCLUDING CAPES IN THE 0 TO -20 DEG C PART OF THE SOUNDINGS/, DIRECTIONAL SHEAR, ALBEIT WITH FAIRLY WEAK SPEEDS IN THE LOWER LAYERS, AND SOME ROBUST MOISTURE WITH MORNING VALUES IN EXCESS OF 1.5 INCHES. SOME OF THAT MOISTURE LOOKED TO GET TAKEN EAST BY THE FIRST SHORT WAVE, BUT VALUES STAYED ABOVE 1.25 THROUGH THE DAY. HPC WAS CONCERNED THAT THE NAM WAS WEAK WITH THE SOUTHERN EDGE OF ENERGY COMING THROUGH TODAY, AND STILL THE NAM DID SHOW DECENT LOWER LEVEL FRONTOGENESIS MOVING IN THIS AFTERNOON, SO WE WERE NOT AT ALL CERTAIN THAT THE THREAT TO OUR WESTERN COUNTIES WOULD DIMINISH WITH THE PASSING OF THE FIRST IMPULSE. WE STARTED BY CARRYING ENHANCED WORDING WEST AND CENTRAL WITH NO REGARD TO TIMING. WE MENTIONED HAIL, WIND, LIGHTNING AND HEAVY DOWNPOURS. TEMPERATURES LEANED TOWARD THE MET EAST /ESPECIALLY NORTHEAST/ AND TOWARD THE MAV WEST CENTRAL AND SOUTHWEST. && .SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/... THE NAM HOLDS TOUGH WITH THE HIGH TO THE NORTHEAST AND THE ONSHORE FLOW TONIGHT. THE GFS AND THE ECMWF DEVELOP A LOW NEAR THE DELMARVA BY THE END OF THE NIGHT, AND SO ALSO EVENTUALLY DEVELOP AN EASTERLY FLOW. THE THREE MODELS HAVE VARIOUS DEPICITIONS OF ENERGY COMING OVER A WEAKLY BUILDING RIDGLET, AND WEVE BASICALLY GONE WITH A PRECIP FORECAST THAT STARTS WITH ASSUMED PERSISTENCE /FROM WHAT WE ARE FORECASTING FOR THE FIRST PERIOD/ AND ENDS WITH CLIMATOLOGY /LOW POPS/. AGAIN, OUR TEMPERATURES LEAN MET NORTHEAST AND THEN BLEND MET AND MAV MOVING FURTHER SOUTHWEST. BY WEDNESDAY, WE WOULD LIKE TO FAVOR CLIMATOLOGY IN THAT IT WOULD BE HARD TO KEEP THE WARM FRONT AT BAY WITH SUCH A HIGH SUN ANGLE AND A PROGRESSIVE /SLOWLY PROGRESSIVE/ SURFACE HIGH TO THE NORTHEAST, BUT SAID HIGH KEEPS GETTING STRONGER ON ALL MODELS. WE COULDNT FIND A TRIGGER FOR CONVECTION AT THE MID LEVELS AND SO OUR POPS ARE LOW FOR NOW, BUT WE DID GO CLOSE TO PERSISTENCE VIS A VIS TODAY ON TEMPERATURES. WITH A SYSTEM APPROACHING FROM THE WEST ON WEDNESDAY NIGHT, WE BROUGHT POPS BACK IN. THE NAM LOOKS OVERDONE WITH THE STRENGTH OF THIS SYSTEM, SO WE DID NOT RAISE MINIMUM TEMPERATURES BASED ON ITS STRONG H925 FLOW AT THIS POINT BUT RATHER MAINTAINED CONTINUITY. && .LONG TERM /THURSDAY THROUGH MONDAY/... BY THURSDAY, THE WARM FRONT WILL BEGIN LIFTING BACK NORTHWARD, WITH AN AREA OF LOW PRESSURE LIFTING TOWARD THE AREA OVERNIGHT THURSDAY INTO FRIDAY. FINALLY THE COLD FRONT WILL MOVE THROUGH THE AREA OVERNIGHT THURSDAY INTO FRIDAY. THIS WILL HELP TO KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA FROM THURSDAY INTO FRIDAY. WE COULD SEE SOME STRONG STORMS DEPENDING OF THE TRACK OF THE WARM FRONT AND LOW PRESSURE SYSTEM AND IF WE REMAIN IN THE WARM SECTOR LONG ENOUGH. EITHER WAY, WE WILL LIKELY SEE SOME HEAVY RAIN WITH SOME SHOWERS/THUNDERSTORMS. BY LATE FRIDAY AND INTO THE WEEKEND, AFTER THE COLD FRONT MOVES THROUGH, HIGH PRESSURE WILL BUILD IN. THIS WILL PROVIDE FOR A NICE WEEKEND. WITHOUT ANY STRONG WARM OR COLD AIR ADVECTION, TEMPERATURES SHOULD REMAIN COMFORTABLE. IN FACT, TEMPERATURES THROUGHOUT THE EXTENDED ARE EXPECTED TO BE CLOSE TO AVERAGE FOR THIS TIME OF YEAR. && .AVIATION /13Z TUESDAY THROUGH SATURDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. A RATHER TRICKY FORECAST AS A FRONTAL BOUNDARY IS DRAPED FROM FAR SOUTHERN NEW JERSEY BACK TO NEAR KILG THEN JUST SOUTHWEST OF KRDG. LOW PRESSURE IS FORECAST TO TRACK WELL TO OUR WEST AND NORTH TODAY INTO TONIGHT, WHICH MAY NOT ALLOW THE AFOREMENTIONED SURFACE BOUNDARY IN OUR AREA TO WORK VERY FAR NORTHWARD. THE MOIST ONSHORE FLOW IS RATHER EVIDENT IN SURFACE OBSERVATIONS AS WELL AS SATELLITE IMAGERY BY A SOLID STRATUS DECK ALONG WITH SOME FOG. THIS STRATUS DECK HAS BEEN GRADUALLY SLIDING WESTWARD WITH TIME AND ALL OUR TERMINALS ARE EXPECTED TO HAVE AT LEAST SOME IFR TO LIFR CEILINGS. THERE ARE DIFFERENCES AMONG THE COMPUTER MODELS ON THE EXTENT OF THE LOWER CONDITIONS AND HOW LONG THEY LAST TODAY. WE LEANED MORE TOWARD THE SLOWER APPROACH AS THE TRACK OF THE MAIN LOW PRESSURE SYSTEM FAR REMOVED FROM OUR AREA COULD BE ENOUGH TO MAINTAIN A MORE ONSHORE FLOW. A POSSIBLE CONCERN IS THAT THE STRONG JUNE SUNSHINE MAY BE ABLE TO MIX OUT THE LOW-LEVEL MOISTURE ENOUGH, ALLOWING CEILINGS TO RISE MORE THAN ANTICIPATED. THE LOWER CEILINGS HELD ON LONGER THAN INITIALLY THOUGHT YESTERDAY, THEREFORE WE DID NOT WANT TO RUSH THE IMPROVEMENTS GIVEN A MORE WIDESPREAD SCENARIO THIS MORNING. WITH THE BOUNDARY IN THE AREA COMBINED WITH UPPER-LEVEL ENERGY AND A SURFACE TROUGH ARRIVING FROM THE WEST THROUGH THE DAY, SHOWERS AND THUNDERSTORMS ARE EXPECTED. WHILE SOME ACTIVITY WILL BE AROUND THIS MORNING ESPECIALLY KRDG AND KABE, PERHAPS MORE WIDESPREAD SHOWERS AND STORMS OCCUR FROM ABOUT MIDDAY ON FROM WEST TO EAST. TIMING THE ACTIVITY IS CHALLENGING, HOWEVER THIS WOULD CHANGE ONCE THE ACTIVITY INITIATES AND BECOMES MORE ORGANIZED. WE ARE MONITORING A ROBUST LINE OF CONVECTION EXITING OUT OF CENTRAL PENNSYLVANIA AND HEADED FOR THE KRDG AND KABE AREAS. FOR NOW, WE CONTINUED WITH VCSH/VCTS AND THE CB DESCRIPTOR AND WILL ISSUE AMENDMENTS AS NEEDED TO FINE TUNE THE DETAILS. IF THE FRONTAL BOUNDARY IS SLOWER IN LIFTING NORTHWARD AS A WARM FRONT THROUGH THE DAY, THIS MAY LIMIT THE SEVERITY OF THE THUNDERSTORMS. EITHER WAY, THERE IS PLENTY OF MOISTURE IN THE ATMOSPHERE, THEREFORE LOCALLY HEAVY RAIN WOULD TEND TO REDUCE THE VISIBILITY AT TIMES AND FREQUENT LIGHTNING IS EXPECTED WITH MANY STORMS. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE FOR THIS EVENING THEN DIMINISH WITH TIME. A FRONTAL BOUNDARY LOOKS TO MEANDER IN OUR VICINITY TONIGHT, AND THIS MAY TEND TO KEEP THE CLOUD BASES LOWER. IF THE CEILINGS ARE ABLE TO IMPROVE, THEY MAY TEND TO LOWER ONCE AGAIN IN THE EVENING AS PLENTY OF LOW-LEVEL MOISTURE REMAINS. OUTLOOK... AREAS OF LOW CLOUDS AND FOG WILL BE POSSIBLE OVERNIGHT AND WEDNESDAY MORNING AS A PESKY BOUNDARY LOOKS TO LINGERS NEAR OUR AREA. WE MAY BE ABLE TO SQUEEZE IN A DRY DAY WEDNESDAY BEFORE THE NEXT LOW PRESSURE SYSTEM MOVES IN FOR THURSDAY. THIS LOOKS TO BRING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS THURSDAY INTO FRIDAY BEFORE A COLD FRONT SETTLES TO OUR SOUTH AND EAST. HIGH PRESSURE THEN GRADUALLY BUILDS TOWARD OUR AREA LATER FRIDAY AND SATURDAY. && .MARINE... A FRONTAL BOUNDARY IS NEARLY STALLED ACROSS OUR SOUTHERN WATERS WITH AN EASTERLY FLOW TO ITS NORTH. WHILE THERE IS NO REAL STRONG PRESSURE GRADIENT, THE PLACEMENT OF THE SURFACE BOUNDARY WILL GOVERN THE WIND DIRECTION. THERE ARE DIFFERENCES AMONG THE COMPUTER MODELS ON HOW FAR NORTH THIS BOUNDARY LIFTS THROUGH WEDNESDAY, AND WE ARE LEANING MORE TOWARD THE SLOWER SOLUTION GIVEN THE MAIN SURFACE LOW BEING FAR REMOVED FROM OUR AREA TODAY AND TONIGHT. THIS WILL KEEP AN EASTERLY COMPONENT TO THE WIND LONGER ACROSS THE NORTHERN COASTAL WATERS. WE ARE ANTICIPATING WINDS TO BE ABOUT 10 KNOTS GIVEN THE FAIRLY WEAK PRESSURE GRADIENT THROUGH WEDNESDAY. AS LOW PRESSURE APPROACHES ON THURSDAY THEN SLIDES NEARBY THURSDAY NIGHT, THE LOW-LEVEL WIND FIELD IS FORECAST TO INCREASE FROM THE SOUTH AND SOUTHWEST. THE FORECAST SOUNDINGS DO INDICATE A LOW-LEVEL INVERSION HOLDING WITHIN THE WAA REGIME. THIS WOULD TEND TO LIMIT THE STRONGER WINDS ALOFT FROM REACHING THE SURFACE. WE WILL CONTINUE TO GO IN THIS DIRECTION. THE INCREASED FLOW THOUGH WILL BUILD THE SEAS SOME, HOWEVER WAVEWATCH ONLY TOPS SEAS TO 5 FEET LATER THURSDAY FOR A SHORT PERIOD OF TIME. FOR NOW, WE CONTINUED WITH THE IDEA OF CAPPING THE SEAS AT 4 FEET GIVEN THE UNCERTAINTY WITH THE DETAILS AND THE LACK OF A MUCH STRONGER GRADIENT. HOWEVER, WINDS AND SEAS WILL BE LOCALLY HIGHER NEAR THUNDERSTORMS. THE SYSTEM LOOKS TO FINALLY BE SLIDING TO OUR EAST FRIDAY MORNING WHICH WILL PULL A COLD FRONT THROUGH. HIGH PRESSURE IS FORECAST TO GRADUALLY BUILD TOWARD OUR AREA SATURDAY, HOWEVER A FRONTAL BOUNDARY MAY NOT BE TO FAR AWAY TO OUR SOUTH. OVERALL, CONDITIONS CONTINUE TO BE FORECAST BELOW SMALL CRAFT ADVISORY CRITERIA THROUGH THE PERIOD. && .HYDROLOGY... FLASH FLOOD AND HEADWATER GUIDANCE ONE HOUR VALUES START TO GET EXCITED AT AROUND 1.5 INCHES, AND WE DIDNT THINK THAT WOULD HAPPEN ON A WIDE ENOUGH SCALE TO ISSUE ANY WATCHES. HOWEVER, THE PARAMETERS MENTIONED ABOVE IN THE NEAR TERM SECTION MAY CAUSE A FEW CELLS TO DROP ENOUGH RAIN TO CAUSE LOCALIZED FLOODING AND WE HAVE MENTIONED THIS IN THE HWO. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...GORSE NEAR TERM...MEOLA/DELISI SHORT TERM...DELISI LONG TERM...ROBERTSON AVIATION...GORSE MARINE...GORSE HYDROLOGY...DELISI
Hazardous weather outlook, Jun 9, 9:06 AM EDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 906 AM EDT TUE JUN 9 2009 DEZ001>003-MDZ008-012-015-019-020-NJZ007-009-016>018-021-PAZ054-055- 060>062-067>071-101315- NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-WARREN-HUNTERDON-SALEM-GLOUCESTER-CAMDEN-CUMBERLAND-CARBON- MONROE-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE- PHILADELPHIA- 906 AM EDT TUE JUN 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE STORM PREDICTION CENTER HAS PLACED THE AREA UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS. IN ADDITION TO THE THREAT OF WINDS AND HAIL...THERE IS A THREAT THAT LOCALIZED HEAVY DOWNPOURS MAY CAUSE SOME POOR DRAINAGE FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ004-NJZ001-008-010-012>015-019-020-022>027-101315- DELAWARE BEACHES-SUSSEX-MORRIS-SOMERSET-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-MERCER-NORTHWESTERN BURLINGTON-OCEAN-ATLANTIC- CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON- 906 AM EDT TUE JUN 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-101315- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 906 AM EDT TUE JUN 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. THE STORM PREDICTION CENTER HAS PLACED THE AREA UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ431-450>455-101315- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 906 AM EDT TUE JUN 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 9, 7:41 AM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 741 AM EDT TUE JUN 9 2009 DEZ001>003-MDZ008-012-015-019-020-NJZ016-PAZ067-091230- CAROLINE MD-CECIL MD-CHESTER PA-INLAND SUSSEX DE-KENT MD-KENT DE- NEW CASTLE DE-QUEEN ANNES MD-SALEM NJ-TALBOT MD- 741 AM EDT TUE JUN 9 2009 ...NUMEROUS STRONG THUNDERSTORMS WILL AFFECT CAROLINE...CECIL... CHESTER...KENT...NEW CASTLE...QUEEN ANNES...SALEM...SUSSEX AND TALBOT COUNTIES THROUGH 8:30 AM... AT 735 AM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED NUMEROUS STRONG THUNDERSTORMS MOVING EASTWARD INTO THE NORTHEAST MARYLAND AREA. THE STRONGEST THUNDERSTORMS WERE MOVING INTO TALBOT AND QUEEN ANNES COUNTIES. THE THUNDERSTORMS WERE MOVING EAST AT 25 MPH. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AS WELL AS SMALL HAIL. DANGEROUS CLOUD TO GROUND LIGHTING WILL ALSO BE OCCURRING WITH THESE STORMS. THUNDERSTORMS WILL BE NEAR SKIPTON AND WYE MILLS AROUND 745 AM...CORDOVA...STARR AROUND 800 AM...GRIFFIN...HILLSBORO AROUND 815 AM...DENTON AND GREENSBORO AROUND 830 AM. JRP
Local storm report, Jun 9, 7:44 AM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
744 AM EDT TUE JUN 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM FLOOD HANOVER TOWNSHIP 40.82N 74.43W
06/09/2009 MORRIS NJ TRAINED SPOTTER
FLOODING WAS REPORTED ON ROUTE 10.
0231 AM LIGHTNING 5 E MORRIS PLAINS 40.84N 74.39W
06/09/2009 MORRIS NJ TRAINED SPOTTER
A HOUSE IN CEDAR KNOLLS WAS STRUCK BY LIGHTNING AND ON
FIRE. REPORT CONFIRMED BY THE HANOVER TOWNSHIP POLICE.
0610 AM HAIL WOMELSDORF 40.37N 76.19W
06/09/2009 E0.25 INCH BERKS PA PUBLIC
PEA SIZE HAIL REPORTED IN WOMELSDORF.
0630 AM TSTM WND DMG WEST READING 40.33N 75.95W
06/09/2009 BERKS PA TRAINED SPOTTER
TREE LIMBS REPORTED DOWN IN THE BLANDON AND WEST READING
AREAS.
0728 AM HAIL 1 E KEMBLESVILLE 39.75N 75.81W
06/09/2009 E0.25 INCH CHESTER PA TRAINED SPOTTER
PEA SIZE HAIL REPORTED JUST EAST OF KEMBLESVILLE.
0737 AM HAIL HOCKESSIN 39.78N 75.69W
06/09/2009 E0.25 INCH NEW CASTLE DE TRAINED SPOTTER
PEA SIZE HAIL REPORTED IN HOCKESSIN.
&&
MEOLA/GORSELocal storm report, Jun 9, 8:29 AM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
829 AM EDT TUE JUN 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM FLOOD HANOVER TOWNSHIP 40.82N 74.43W
06/09/2009 MORRIS NJ TRAINED SPOTTER
FLOODING WAS REPORTED ON ROUTE 10.
0231 AM LIGHTNING 5 E MORRIS PLAINS 40.84N 74.39W
06/09/2009 MORRIS NJ TRAINED SPOTTER
A HOUSE IN CEDAR KNOLLS WAS STRUCK BY LIGHTNING AND ON
FIRE. REPORT CONFIRMED BY THE HANOVER TOWNSHIP POLICE.
0610 AM HAIL WOMELSDORF 40.37N 76.19W
06/09/2009 E0.25 INCH BERKS PA PUBLIC
PEA SIZE HAIL REPORTED IN WOMELSDORF.
0630 AM TSTM WND DMG WEST READING 40.33N 75.95W
06/09/2009 BERKS PA TRAINED SPOTTER
TREE LIMBS REPORTED DOWN IN THE BLANDON AND WEST READING
AREAS.
0728 AM HAIL 1 E KEMBLESVILLE 39.75N 75.81W
06/09/2009 E0.25 INCH CHESTER PA TRAINED SPOTTER
PEA SIZE HAIL REPORTED JUST EAST OF KEMBLESVILLE.
0737 AM HAIL HOCKESSIN 39.78N 75.69W
06/09/2009 E0.25 INCH NEW CASTLE DE TRAINED SPOTTER
PEA SIZE HAIL REPORTED IN HOCKESSIN.
0810 AM HEAVY RAIN DREXEL HILL 39.95N 75.30W
06/09/2009 M1.00 INCH DELAWARE PA TRAINED SPOTTER
AN INCH OF RAIN WAS MEASURED IN 20 MINUTES IN DREXEL
HILL. STATE ROAD AND SHADELAND ROAD ALSO REPORTED CLOSED
DUE TO FLOODING.
0815 AM HAIL COLLINGSWOOD 39.92N 75.07W
06/09/2009 E0.88 INCH CAMDEN NJ TRAINED SPOTTER
DIME TO NICKEL SIZE HAIL REPORTED IN WEST COLLINGSWOOD
HEIGHTS.
0825 AM HAIL MOUNT EPHRAIM 39.88N 75.09W
06/09/2009 E0.25 INCH CAMDEN NJ TRAINED SPOTTER
PEA SIZE HAIL REPORTED IN MOUNT EPHRAIM.
&&
MEOLA/GORSELocal storm report, Jun 9, 8:51 AM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
851 AM EDT TUE JUN 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM FLOOD HANOVER TOWNSHIP 40.82N 74.43W
06/09/2009 MORRIS NJ TRAINED SPOTTER
FLOODING WAS REPORTED ON ROUTE 10.
0231 AM LIGHTNING 5 E MORRIS PLAINS 40.84N 74.39W
06/09/2009 MORRIS NJ TRAINED SPOTTER
A HOUSE IN CEDAR KNOLLS WAS STRUCK BY LIGHTNING AND ON
FIRE. REPORT CONFIRMED BY THE HANOVER TOWNSHIP POLICE.
0610 AM HAIL WOMELSDORF 40.37N 76.19W
06/09/2009 E0.25 INCH BERKS PA PUBLIC
PEA SIZE HAIL REPORTED IN WOMELSDORF.
0630 AM TSTM WND DMG WEST READING 40.33N 75.95W
06/09/2009 BERKS PA TRAINED SPOTTER
TREE LIMBS REPORTED DOWN IN THE BLANDON AND WEST READING
AREAS.
0728 AM HAIL 1 E KEMBLESVILLE 39.75N 75.81W
06/09/2009 E0.25 INCH CHESTER PA TRAINED SPOTTER
PEA SIZE HAIL REPORTED JUST EAST OF KEMBLESVILLE.
0737 AM HAIL HOCKESSIN 39.78N 75.69W
06/09/2009 E0.25 INCH NEW CASTLE DE TRAINED SPOTTER
PEA SIZE HAIL REPORTED IN HOCKESSIN.
0810 AM HEAVY RAIN DREXEL HILL 39.95N 75.30W
06/09/2009 M1.00 INCH DELAWARE PA TRAINED SPOTTER
AN INCH OF RAIN WAS MEASURED IN 20 MINUTES IN DREXEL
HILL. STATE ROAD AND SHADELAND ROAD ALSO REPORTED CLOSED
DUE TO FLOODING.
0815 AM HEAVY RAIN PHILADELPHIA INTERNATIO 40.01N 75.13W
06/09/2009 E0.00 INCH PHILADELPHIA PA BROADCAST MEDIA
PARTS OF THE SCHUYLKILL EXPRESSWAY HAVE STANDING WATER
DUE TO HEAVY THUNDERSTORM RAINS.
0815 AM HAIL COLLINGSWOOD 39.92N 75.07W
06/09/2009 E0.88 INCH CAMDEN NJ TRAINED SPOTTER
DIME TO NICKEL SIZE HAIL REPORTED IN WEST COLLINGSWOOD
HEIGHTS.
0825 AM HAIL MOUNT EPHRAIM 39.88N 75.09W
06/09/2009 E0.25 INCH CAMDEN NJ TRAINED SPOTTER
PEA SIZE HAIL REPORTED IN MOUNT EPHRAIM.
0835 AM HAIL GLASSBORO 39.70N 75.11W
06/09/2009 E0.25 INCH GLOUCESTER NJ TRAINED SPOTTER
PEA SIZE HAIL REPORTED IN THE GLASSBORO AREA.
&&
MEOLA/GORSESpecial weather statement, Jun 9, 9:00 AM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 900 AM EDT TUE JUN 9 2009 DEZ002>004-NJZ012>015-017>027-091400- ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAMDEN NJ-CAPE MAY NJ- COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ- DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ- INLAND SUSSEX DE-KENT DE-MERCER NJ-MIDDLESEX NJ- NORTHWESTERN BURLINGTON NJ-OCEAN NJ-SOUTHEASTERN BURLINGTON NJ- WESTERN MONMOUTH NJ- 900 AM EDT TUE JUN 9 2009 ...STRONG THUNDERSTORMS WILL AFFECT ATLANTIC...BURLINGTON...CAMDEN... CAPE MAY...CUMBERLAND...GLOUCESTER...MERCER...MIDDLESEX... MONMOUTH...AND OCEAN COUNTIES IN NEW JERSEY...AND KENT...AND SUSSEX COUNTIES IN DELAWARE... AT 855 AM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF PERTH AMBOY TO 23 MILES SOUTHWEST OF SALISBURY...MOVING EAST AT 25 MPH. VERY HEAVY RAIN WILL FALL FROM THESE STORMS AS THEY MOVE THROUGH EASTERN NEW JERSEY AND SOUTHERN DELAWARE DURING THE NEXT HOUR...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. MOTORISTS WILL NEED TO WATCH FOR ROAD FLOODING...NEVER DRIVE INTO FLOODED AREAS. ALSO...EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM THESE THUNDERSTORMS. THESE THUNDERSTORMS WILL MOVE OFF THE COAST BY ABOUT 10:00 AM. JRP
Local storm report, Jun 9, 9:03 AM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
903 AM EDT TUE JUN 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM FLOOD HANOVER TOWNSHIP 40.82N 74.43W
06/09/2009 MORRIS NJ TRAINED SPOTTER
FLOODING WAS REPORTED ON ROUTE 10.
0231 AM LIGHTNING 5 E MORRIS PLAINS 40.84N 74.39W
06/09/2009 MORRIS NJ TRAINED SPOTTER
A HOUSE IN CEDAR KNOLLS WAS STRUCK BY LIGHTNING AND ON
FIRE. REPORT CONFIRMED BY THE HANOVER TOWNSHIP POLICE.
0610 AM HAIL WOMELSDORF 40.37N 76.19W
06/09/2009 E0.25 INCH BERKS PA PUBLIC
PEA SIZE HAIL REPORTED IN WOMELSDORF.
0630 AM TSTM WND DMG WEST READING 40.33N 75.95W
06/09/2009 BERKS PA TRAINED SPOTTER
TREE LIMBS REPORTED DOWN IN THE BLANDON AND WEST READING
AREAS.
0715 AM HEAVY RAIN DOWNINGTOWN 40.01N 75.70W
06/09/2009 E0.00 INCH CHESTER PA TRAINED SPOTTER
1.90 INCHES OF RAIN WAS REPORTED IN DOWNINGTOWN. ALSO PEA
TO DIME SIZE HAIL REPORTED.
0728 AM HAIL 1 E KEMBLESVILLE 39.75N 75.81W
06/09/2009 E0.25 INCH CHESTER PA TRAINED SPOTTER
PEA SIZE HAIL REPORTED JUST EAST OF KEMBLESVILLE.
0737 AM HAIL HOCKESSIN 39.78N 75.69W
06/09/2009 E0.25 INCH NEW CASTLE DE TRAINED SPOTTER
PEA SIZE HAIL REPORTED IN HOCKESSIN.
0810 AM HEAVY RAIN DREXEL HILL 39.95N 75.30W
06/09/2009 M1.00 INCH DELAWARE PA TRAINED SPOTTER
AN INCH OF RAIN WAS MEASURED IN 20 MINUTES IN DREXEL
HILL. STATE ROAD AND SHADELAND ROAD ALSO REPORTED CLOSED
DUE TO FLOODING.
0815 AM HEAVY RAIN PHILADELPHIA INTERNATIO 40.01N 75.13W
06/09/2009 E0.00 INCH PHILADELPHIA PA BROADCAST MEDIA
PARTS OF THE SCHUYLKILL EXPRESSWAY HAVE STANDING WATER
DUE TO HEAVY THUNDERSTORM RAINS.
0815 AM HAIL COLLINGSWOOD 39.92N 75.07W
06/09/2009 E0.88 INCH CAMDEN NJ TRAINED SPOTTER
DIME TO NICKEL SIZE HAIL REPORTED IN WEST COLLINGSWOOD
HEIGHTS.
0815 AM HEAVY RAIN NORTH PLAINFIELD 40.62N 74.44W
06/09/2009 E0.00 INCH SOMERSET NJ TRAINED SPOTTER
LOCALIZED STREET FLOODING DUE TO HEAVY THUNDERSTORM
RAINS.
0825 AM HAIL MOUNT EPHRAIM 39.88N 75.09W
06/09/2009 E0.25 INCH CAMDEN NJ TRAINED SPOTTER
PEA SIZE HAIL REPORTED IN MOUNT EPHRAIM.
0835 AM HAIL GLASSBORO 39.70N 75.11W
06/09/2009 E0.25 INCH GLOUCESTER NJ TRAINED SPOTTER
PEA SIZE HAIL REPORTED IN THE GLASSBORO AREA.
0848 AM LIGHTNING PRINCETON 40.35N 74.66W
06/09/2009 MERCER NJ TRAINED SPOTTER
A HOUSE IN PRINCETON WAS STRUCK BY LIGHTNING AND ON FIRE.
0858 AM LIGHTNING CARTERET 40.58N 74.23W
06/09/2009 MIDDLESEX NJ TRAINED SPOTTER
A BUILDING IN CARTERET WAS REPORTED STRUCK BY LIGHTNING.
THE STRIKE LEFT A 1 TO 2 INCH HOLE IN THE ROOF WITH NO
FIRE REPORTED.
&&
MEOLA/GORSEThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 12:48 AM EDT | Severe Thunderstorm Warning | PHI | Morris, Sussex, Warren | 42 min |
| Jun 9, 2:20 AM EDT | Areal Flood Advisory | PHI | Morris | 100 min |
| Jun 9, 4:17 AM EDT | Dense Fog Advisory | PHI | Atlantic, Burlington, Camden, Hunterdon, Mercer, Middlesex and 3 more | 5 hr |
| Jun 9, 8:00 AM EDT | Severe Thunderstorm Warning | PHI | Burlington, Camden, Gloucester, Salem | 60 min |
| Jun 9, 8:06 AM EDT | Severe Thunderstorm Warning | PHI | Burlington, Camden | 54 min |
| Jun 9, 8:20 AM EDT | Areal Flood Advisory | PHI | Burlington, Camden, Gloucester | 3 hr |
| Jun 9, 8:30 AM EDT | Severe Thunderstorm Warning | PHI | Atlantic, Cumberland, Gloucester, Salem | 60 min |
| Jun 9, 8:42 AM EDT | Areal Flood Advisory | PHI | Atlantic, Burlington, Camden, Gloucester, Mercer, Middlesex and 4 more | 3 hr |
| Jun 9, 8:43 AM EDT | Severe Thunderstorm Warning | PHI | Atlantic, Burlington, Camden, Gloucester | 62 min |
| Jun 9, 8:47 AM EDT | Severe Thunderstorm Warning | PHI | Atlantic, Cape May, Cumberland | 70 min |
| Jun 9, 9:09 AM EDT | Areal Flood Advisory | PHI | Atlantic, Cape May, Cumberland | 3 hr |
| Jun 9, 1:49 PM EDT | Flash Flood Watch | PHI | Burlington, Camden, Gloucester, Hunterdon, Mercer, Middlesex and 3 more | 5 hr |
| Jun 9, 5:38 AM EDT | Severe Thunderstorm Warning | PHI | Berks | 67 min |
| Jun 9, 7:20 AM EDT | Severe Thunderstorm Warning | PHI | Chester, Delaware, Montgomery, Philadelphia | 55 min |
| Jun 9, 9:56 AM EDT | Flash Flood Warning | PHI | Chester | 105 min |
| Jun 9, 2:20 PM EDT | Flash Flood Warning | PHI | Berks, Chester | 3 hr |
| Jun 9, 2:24 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Chester, Montgomery | 66 min |
| Jun 9, 2:59 PM EDT | Tornado Warning | PHI | Chester | 32 min |
| Jun 9, 3:08 PM EDT | Tornado Warning | PHI | Chester | 28 min |
| Jun 9, 3:14 PM EDT | Tornado Warning | PHI | Chester | 46 min |
| Jun 9, 3:29 PM EDT | Severe Thunderstorm Warning | PHI | Chester | 61 min |
| Jun 9, 8:31 AM EDT | Severe Thunderstorm Warning | PHI | Sussex | 59 min |
| Jun 9, 4:19 PM EDT | Severe Thunderstorm Warning | PHI | Kent, New Castle | 56 min |
| Jun 9, 5:13 PM EDT | Severe Thunderstorm Warning | PHI | Kent, New Castle | 92 min |
| Jun 9, 6:57 PM EDT | Severe Thunderstorm Warning | PHI | Kent | 39 min |
Nearby
Special Marine Warnings in New Jersey, 2009Every special marine warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.